MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 45 LONG; STAPLE, IMPLANTABLE
Catalog Number EC45AL
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.
 
Event or Problem Description
It was reported that during a laparoscopic appendectomy, a few months ago that the device closed on tissue, stapled and cut, but would not unlock.The surgeon wiggled the device until it removed from tissue.At this point they were finished with the procedure.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # n57a2r.The analysis found that one ec45al device was returned with no apparent damage and with an ecr45w partially fired 1/10 cartridge loaded on the device.The returned device and cartridge reload were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.Event could not be confirmed as the device opened and closed without any difficulties noted.The batch history record was reviewed and no protocols or ncrs related to the complaint were found during the manufacturing process.

Brand Name
ECHELON FLEX 45 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7490621
Report Number3005075853-2018-09586
Device Sequence Number13501777
Product Code GDW
UDI-Device Identifier20705036001680
UDI-Public20705036001680
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue NumberEC45AL
Device Lot NumberP92U21
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/03/2018
Initial Date Received by Manufacturer 04/11/2018
Supplement Date Received by Manufacturer05/09/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1